Alert archive / Mississippi / Flash Flood Warnings in 2022

Flash Flood Warning 69, NWS Jackson, MS

November 29, 20226 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Nov 29, 2022, 9:47 PM CST for 6 counties in Mississippi. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 29, 2022, 9:47 PM CST (03:47 UTC)
Expired
Nov 30, 2022, 3:45 AM CST
In force
6 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Choctaw County, MS, Clay County, MS, Lowndes County, MS, Montgomery County, MS, Oktibbeha County, MS, Webster County, MS

The radar

The Columbus AFB radar (KGWX), 58 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 30, 12:00 AM CSTFLASH FLOODWest Point, MSNUMEROUS ROADS FLOODED ACROSS THE COUNTY.
Nov 30, 12:54 AM CSTFLASH FLOOD4 E Waverly, MSSTREET FLOODING REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 133 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 3.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2022-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 593 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2022-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
593 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
534 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted.

635 
WGUS54 KJAN 300347
FFWJAN
MSC019-025-087-097-105-155-300945-
/O.NEW.KJAN.FF.W.0069.221130T0347Z-221130T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
947 PM CST Tue Nov 29 2022

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Northern Choctaw County in central Mississippi...
  Central Montgomery County in north central Mississippi...
  Webster County in north central Mississippi...
  Clay County in northeastern Mississippi...
  Northeastern Lowndes County in northeastern Mississippi...
  Northern Oktibbeha County in northeastern Mississippi...

* Until 345 AM CST.

* At 947 PM CST, After a break in the rainfall, doppler radar 
  indicates thunderstorms producing heavy rain approaching and 
  moving back into the warned area. Between 3 and 6 inches of rain 
  have fallen. Additional rainfall amounts of 2 to 3 inches are 
  possible in the next few hours. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Starkville, Columbus, West Point, Montpelier, Columbus AFB, 
  Eupora, Caledonia, Maben, Kilmichael, Mathiston, Cumberland, 
  Clarkson, Pheba, Sherwood, Griffith, Bellefontaine, Pala Alto, 
  Embry, Muldrow and Tibbee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3360 8970 3372 8933 3375 8893 3381 8893
      3381 8873 3368 8872 3367 8849 3365 8851
      3369 8837 3375 8832 3374 8825 3356 8827
      3343 8927 3330 8964

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

EC
2 follow-up statements
663 
WGUS74 KJAN 300443
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
1043 PM CST Tue Nov 29 2022

MSC019-025-087-097-105-155-300945-
/O.CON.KJAN.FF.W.0069.000000T0000Z-221130T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Choctaw MS-Clay MS-Lowndes MS-Montgomery MS-Oktibbeha MS-Webster MS-
1043 PM CST Tue Nov 29 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM CST WEDNESDAY 
FOR NORTHERN CHOCTAW, CENTRAL MONTGOMERY, WEBSTER, CLAY, 
NORTHEASTERN LOWNDES AND NORTHERN OKTIBBEHA COUNTIES...

At 1043 PM CST, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Between 3 and 6 inches of rain 
have fallen. Additional rainfall amounts of 2 to 3 inches are 
possible in the warned area. Flash flooding is ongoing or expected 
to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Starkville, Columbus, West Point, Montpelier, Columbus AFB, 
  Eupora, Caledonia, Maben, Kilmichael, Mathiston, Cumberland, 
  Clarkson, Pheba, Sherwood, Griffith, Bellefontaine, Pala Alto, 
  Embry, Muldrow and Tibbee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3360 8970 3372 8933 3375 8893 3381 8893
      3381 8873 3368 8872 3367 8849 3365 8851
      3369 8837 3375 8832 3374 8825 3356 8827
      3343 8927 3330 8964

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

EC
849 
WGUS74 KJAN 300624
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
1224 AM CST Wed Nov 30 2022

MSC019-025-087-097-105-155-300945-
/O.CON.KJAN.FF.W.0069.000000T0000Z-221130T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Choctaw MS-Clay MS-Lowndes MS-Montgomery MS-Oktibbeha MS-Webster MS-
1224 AM CST Wed Nov 30 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM CST EARLY THIS 
MORNING FOR NORTHERN CHOCTAW, CENTRAL MONTGOMERY, WEBSTER, CLAY, 
NORTHEASTERN LOWNDES AND NORTHERN OKTIBBEHA COUNTIES...

At 1224 AM CST, Doppler radar indicated rain continuing to move 
across the warning area. Up to 4 and 8 inches of rain have fallen, 
and numerous roads are flooded. Although rainfall is diminishing 
now, roads may remain flooded through the night.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Starkville, Columbus, West Point, Montpelier, Columbus AFB, 
  Eupora, Caledonia, Maben, Kilmichael, Mathiston, Cumberland, 
  Clarkson, Pheba, Sherwood, Griffith, Bellefontaine, Pala Alto, 
  Embry, Muldrow and Tibbee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3360 8970 3372 8933 3375 8893 3381 8893
      3381 8873 3368 8872 3367 8849 3365 8851
      3369 8837 3375 8832 3374 8825 3356 8827
      3343 8927 3330 8964

FLASH FLOOD...RADAR INDICATED

$$

EC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Nov 29, 6:56 PM CST, 2 hours 51 minutes earlier.

Area forecast discussion, Nov 29, 6:56 PM CST, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
656 PM CST Tue Nov 29 2022

...New AVIATION...

.DISCUSSION...
Issued at 330 PM CST Tue Nov 29 2022

Rest of today-tonight...

The potential for significant severe weather event remains &
severe weather is ongoing across the region. Sfc analysis earlier
today indicates strong WAA & moisture return have quickly
recovered with temperatures in the low 70s N to mid-upper 70s S
with dewpoints in the upper 60s-low 70s, especially in S MS. This
has led to strong WAA with intense LLJ around 40-45kts at 850mb.
Combined with anomalous warmth & destabilization around 1000-1500
MLCAPE, per SHV & JAN 18Z soundings, will continue to favor
significant severe weather event. Some thermo values haven't been
seen per SPC sounding climatology & SPC mesoanalysis indicates
long clockwise curved hodographs with +300-400 m2/s2 effective SRH
& mean layer bulk shear around 30-45kts in the 0-1km/0-3km &
50-60kts in the 0-6km layer. In addition, very steep lapse rates
approaching 7.0 C/km in the 700-500mb layer will support more
intense hail. This will continue to support all modes of
significant severe weather, including tornadoes, some strong &
long track, damaging winds up to 80mph & large hail of tennis ball
size. Highest threat looks to be along & NW of the Natchez Trace
corridor into Hwy 45 corridor. Some storms have developed earlier
in S LA & are progged to continue to the NE. In SE MS could have
better mid-level capping & 700mb heights around which could
suppress some convection into the Pine Belt. After collaboration
with SPC, the "Moderate" & "Enhanced" risk areas remain mostly the
same, but were slightly expanded to the E to the MS/AL state
line. In addition, the PDS tornado watch for a large portion
along & NW of the Natchez Trace corridor through 7PM & was
extended slightly E to account for storms in the S in Lawrence to
Jeff Davis County. Timing for the most significant severe weather
looks to be through midnight, with some lingering after midnight
through 4A. Increased confidence remains of around 9PM-midnight
in the NW Delta, the I-55 corridor around 1AM-3AM & most potential
moved out by 4AM-6AM into E-SE MS, especially the I-59 corridor.

Some localized flash flooding potential remains today. Kept the
graphic as is, but confidence has increased some areas along & NW
of the Natchez Trace, especially N of the I-20 corridor could see
some additional training of supercells & more vigorous convection.
For now, kept the ongoing Flash Flood Watch in SE MS & no changes
to the HWO, but definitely can't rule out a quick +3 inches for
areas along & N of the I-20 corridor where more intense
storms/multiple rounds occurs.

Strong WAA will help highs warm near-above normal into low-mid
70s today, while above normal into low to low 40s in the Delta to
low-mid 60s in SE MS for the frontal passage tonight.

Wednesday through early next week...

As strong sfc ridging builds in, much drier air & subsidence will
move in the wake. Sfc & mid-level ridging is progged to shift
across central Plains on Wed & mid S to Appalachians by Thurs &
Atlantic Seaboard by Fri. A quiet & cool pattern will persist
through the period as thermo profiles cool into the 4-10 deg. C
range. Highs will be in the low 50s in NW to upper 60s S on Wed,
solid freeze for areas along & N of the I-20 corridor Thurs &
gradual WAA & moderating highs late week on Fri. Moisture
advection will gradually increase into late week on Fri. Shortwave
trough is expected to move into the Intermountain W by late week
& progged to swing E in zonal flow through the Great Lakes & NE by
late weekend. With anomalous ridging over the W Gulf of Mexico &
increased WAA/moisture (i.e. PWs in the inch to inch & a half
range or so) by late weekend, stalled frontal zone will help spark
rain chances Fri through the weekend, building to the N into late
weekend on Sat to Sun. With warm thermo increasing into the mid-
upper teens by the weekend, highs will moderate above climo into
the mid-upper 70s by late weekend into early next week. /DC/

&&

.AVIATION...
(00Z TAFS)
Issued at 645 PM CST Tue Nov 29 2022

Scattered VFR to MVFR ceilings are across the region. A strong
storm system will move across the area through a majority of the
TAF period. Widespread showers/storms, some of these will be
severe, could contain gusty winds around 35-45mph or brief higher
& decreased flight cat restrictions down to MVFR-IFR cigs/vis.
LLWS around 2kft will persist up to 40kts through 30/08-10Z at
GLH, GWO & GTR & 30/11-13Z at HKS, JAN, MEI, PIB & HBG. Gusty
southerly gradient winds, with brief gusts around 30mph, are
possible & gradually switching more to the W-NW into the overnight
hours. TSRA & SHRA will persist through 30/08-10Z in N TAF sites
along Hwy 82 & 30/11-13Z in central to S TAF sites along & S of
I-20. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       49  61  34  56 / 100   0   0   0
Meridian      57  66  34  56 / 100  10   0   0
Vicksburg     47  57  34  57 /  90   0   0   0
Hattiesburg   63  68  35  61 / 100  30   0   0
Natchez       51  62  35  59 /  80   0   0   0
Greenville    42  50  32  53 /  70   0   0   0
Greenwood     43  54  32  54 /  90   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
None.
&&

DC/DC/DC
Hazardous weather outlook, Nov 29, 8:20 PM CST, 1 hour 27 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson MS
820 PM CST Tue Nov 29 2022

ARZ074-075-LAZ007-008-015-MSZ018-019-025>028-034-035-010230-
Ashley-Chicot-Morehouse-West Carroll-Richland-Bolivar-Sunflower-
Leflore-Grenada-Carroll-Montgomery-Washington-Humphreys-
820 PM CST Tue Nov 29 2022

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and northwest Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight

FLOODING
THREAT...Limited
TIMING...Tonight

Tonight through early Wednesday morning severe thunderstorms and
tornadoes are possible. Some thunderstorms could produce damaging
winds to 60 mph and hail at least to the size of quarters.

(https://www.weather.gov/images/jan/graphicast/1.png)

Tonight through early Wednesday morning localized flash flooding
is possible, particularly in low lying and urban areas.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ031>033-010230-
Lowndes-Choctaw-Oktibbeha-
820 PM CST Tue Nov 29 2022

This hazardous weather outlook is for portions of central
Mississippi, and northeast Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...Tonight

FLOODING
THREAT...Elevated
TIMING...Tonight

Tonight through early Wednesday morning, significant severe
thunderstorms and strong tornadoes are likely, with significant
long tracked tornadoes possible. Some thunderstorms could also
produce damaging winds to 80 mph and large hail up to tennis ball
size.

(https://www.weather.gov/images/jan/graphicast/1.png)

Tonight through early Wednesday morning, areas of flash flooding
likely and some roads could be flooded or closed. Some structures
may be potentially threatened by high water.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ029-030-057-058-063>066-010230-
Webster-Clay-Jasper-Clarke-Lawrence-Jefferson Davis-Covington-
Jones-
820 PM CST Tue Nov 29 2022

This hazardous weather outlook is for portions of east central
Mississippi, north central Mississippi, northeast Mississippi,
south central Mississippi, and southeast Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tonight

FLOODING
THREAT...Elevated
TIMING...Tonight

Tonight, through early Wednesday morning, severe thunderstorms
are likely and tornadoes are possible, with a strong tornado
possible. Some thunderstorms may produce damaging winds up to
70 mph and large hail up to golf ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

Tonight, through early Wednesday morning, areas of flash flooding
likely and some roads could be flooded or closed.
Some structures may be potentially threatened by high water.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

LAZ009-023-024-026-MSZ041-052-056-060>062-010230-
East Carroll-Franklin LA-Catahoula-Concordia-Sharkey-Lauderdale-
Smith-Adams-Franklin MS-Lincoln-
820 PM CST Tue Nov 29 2022

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, south central Mississippi, and
southwest Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tonight

FLOODING
THREAT...Limited
TIMING...Tonight

Tonight, through early Wednesday morning, severe thunderstorms
are likely and tornadoes are possible, with a strong tornado
possible. Some thunderstorms may produce damaging winds up to
70 mph and large hail up to golf ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

Tonight through early Wednesday morning, localized flash flooding
is possible, particularly in low lying and urban areas.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

LAZ016-025-MSZ036>040-042>051-053>055-059-010230-
Madison LA-Tensas-Holmes-Attala-Winston-Noxubee-Issaquena-Yazoo-
Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton-
Claiborne-Copiah-Simpson-Jefferson-
820 PM CST Tue Nov 29 2022

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and southwest Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...Tonight

FLOODING
THREAT...Limited
TIMING...Tonight

Tonight through early Wednesday, significant severe thunderstorms
and strong tornadoes are likely, with significant long tracked
tornadoes possible. Some thunderstorms could also produce damaging
winds to 80 mph and large hail up to tennis ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

Tonight, through early Wednesday morning, localized flash
flooding is possible, particularly in low lying and urban
areas.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ072>074-010230-
Marion-Lamar-Forrest-
820 PM CST Tue Nov 29 2022

This hazardous weather outlook is for portions of south central
Mississippi, and southeast Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight

FLOODING
THREAT...Elevated
TIMING...Tonight

Tonight, through early Wednesday morning severe thunderstorms and
tornadoes are possible. Some thunderstorms could produce damaging
winds to 60 mph and hail at least to the size of
quarters.

(https://www.weather.gov/images/jan/graphicast/1.png)

Tonight through early Wednesday morning, areas of flash flooding
likely and some roads could be flooded or closed. Some structures
may be potentially threatened by high water.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

0

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Local storm report, Nov 29, 8:28 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
828 PM CST TUE NOV 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     BASSFIELD               31.49N 89.75W
11/29/2022                   JEFFERSON DAVIS    MS   EMERGENCY MNGR

            MOBILE HOME WAS DAMAGED. PORCH WAS DESTROYED
            AND THERE WAS DAMAGE TO A TRUCK ON THE
            PROPERTY.

&&

NP
Local storm report, Nov 29, 8:30 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
830 PM CST TUE NOV 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     TORNADO          2 ENE BROWNSVILLE       32.47N 90.41W
11/29/2022                   HINDS              MS   PUBLIC

            TREE DOWNED ON HWY 22 AND HAD TO BE CLEARED.

&&

KP
Local storm report, Nov 29, 8:38 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
838 PM CST TUE NOV 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     TSTM WND DMG     2 ENE BROWNSVILLE       32.47N 90.41W
11/29/2022                   HINDS              MS   EMERGENCY MNGR

            CORRECTS PREVIOUS TORNADO REPORT FROM 2 ENE
            BROWNSVILLE. TREE DOWNED ON HWY 22 AND HAD
            TO BE CLEARED.

&&

KP
Local storm report, Nov 29, 8:39 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
839 PM CST TUE NOV 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     2 ENE BROWNSVILLE       32.47N 90.41W
11/29/2022                   HINDS              MS   EMERGENCY MNGR

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2
            ENE BROWNSVILLE. CORRECTS PREVIOUS TORNADO
            REPORT FROM 2 ENE BROWNSVILLE. TREE DOWNED
            ON HWY 22 AND HAD TO BE CLEARED.

&&

KP
Local storm report, Nov 29, 9:02 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
902 PM CST TUE NOV 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     TORNADO          2 SW WOODLAWN           33.61N 88.33W
11/29/2022                   LOWNDES            MS   BROADCAST MEDIA

            DOORS BLOWN OUT OF STATION TWO FIRE DEPT.
            BUILDING. ROOF ALSO CAVED IN WITH OUTSIDE
            STRUCTURAL DAMAGE.

&&

LCP
Special weather statement, Nov 29, 9:18 PM CST, 29 minutes before
Special Weather Statement
National Weather Service Jackson MS
918 PM CST Tue Nov 29 2022

ARZ074-075-LAZ007-MSZ018-034-300415-
Chicot AR-Ashley AR-Morehouse LA-Washington MS-Bolivar MS-
918 PM CST Tue Nov 29 2022

...A strong thunderstorm will impact portions of Chicot and Ashley
Counties, northwestern Morehouse Parish, Washington and southern
Bolivar Counties through 1015 PM CST...

At 917 PM CST, Doppler radar was tracking a cluster of strong
thunderstorm near Berlin, or 8 miles northwest of Wilmot, moving
northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Parkdale around 925 PM CST.
  Portland around 930 PM CST.
  Montrose around 935 PM CST.
  Chicot Junction around 945 PM CST.
  Lake Village and Mcmillan Corner around 950 PM CST.
  Greenville and Winterville around 1010 PM CST.
  Leland and Metcalfe around 1015 PM CST.

Other locations impacted by this storm include Arcola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 200 AM CST for southeastern
Arkansas...northeastern Louisiana...and northwestern Mississippi.

&&

LAT...LON 3315 9211 3316 9214 3321 9213 3339 9171
      3339 9146 3350 9146 3354 9135 3352 9135
      3352 9125 3356 9124 3360 9113 3363 9114
      3379 9075 3371 9066 3362 9066 3362 9076
      3327 9076 3278 9205 3301 9207 3310 9214
TIME...MOT...LOC 0317Z 242DEG 42KT 3314 9168

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

86

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 6:12 PM CSTSevere Thunderstorm WarningJANHinds, Madison, Rankin, Scott63 min
Nov 29, 6:13 PM CSTTornado WarningJANJasper62 min
Nov 29, 6:25 PM CSTTornado WarningJANAttala, Choctaw, Winston65 min
Nov 29, 6:37 PM CSTSevere Thunderstorm WarningJANBolivar, Washington41 min
Nov 29, 6:40 PM CSTSevere Thunderstorm WarningJANLeake, Madison, Neshoba, Newton, Rankin, Scott65 min
Nov 29, 6:59 PM CSTTornado WarningJANClarke, Lauderdale61 min
Nov 29, 7:01 PM CSTTornado WarningJANIssaquena, Warren59 min
Nov 29, 7:13 PM CSTTornado WarningJANLowndes, Noxubee, Oktibbeha43 min
Nov 29, 7:40 PM CSTTornado WarningJANIssaquena, Warren, Yazoo44 min
Nov 29, 7:44 PM CSTTornado WarningJANClarke, Lauderdale31 min
Nov 29, 8:18 PM CSTTornado WarningJANYazoo22 min
Nov 29, 8:38 PM CSTSevere Thunderstorm WarningJANKemper, Noxubee52 min
Nov 29, 8:46 PM CSTTornado WarningJANFranklin, Lawrence, Lincoln59 min
Nov 29, 9:00 PM CSTSevere Thunderstorm WarningJANKemper, Neshoba, Newton60 min
Nov 29, 9:07 PM CSTTornado WarningJANKemper, Neshoba, Newton53 min
Nov 29, 9:18 PM CSTSpecial Weather StatementJANWashington57 min
Nov 29, 9:41 PM CSTTornado WarningJANCovington, Jefferson Davis, Lawrence, Simpson, Smith64 min
Nov 29, 9:58 PM CSTSevere Thunderstorm WarningJANChoctaw, Lowndes, Oktibbeha, Winston62 min
Nov 29, 10:17 PM CSTTornado WarningJANClay, Lowndes, Oktibbeha58 min
Nov 29, 10:36 PM CSTSpecial Weather StatementJANCarroll, Montgomery, Webster39 min
Nov 29, 10:40 PM CSTTornado WarningJANJefferson Davis, Simpson, Smith45 min
Nov 29, 10:50 PM CSTSpecial Weather StatementJANAttala, Holmes, Humphreys, Issaquena, Sharkey, Yazoo55 min
Nov 29, 10:55 PM CSTSpecial Weather StatementJANJones35 min
Nov 29, 11:19 PM CSTTornado WarningJANJones28 min
Nov 29, 11:53 PM CSTSpecial Weather StatementJANLincoln37 min
Nov 30, 12:01 AM CSTSpecial Weather StatementJANSharkey, Yazoo59 min
Nov 30, 12:02 AM CSTTornado WarningJANClarke26 min
Nov 30, 12:26 AM CSTSpecial Weather StatementJANNoxubee49 min
Nov 30, 12:34 AM CSTSpecial Weather StatementJANMarion26 min
Nov 30, 12:47 AM CSTSpecial Weather StatementJANCovington, Jefferson Davis28 min
Nov 30, 1:10 AM CSTSevere Thunderstorm WarningJANForrest, Lamar35 min
Nov 30, 1:26 AM CSTSevere Thunderstorm WarningJANMarion34 min
Nov 30, 1:56 AM CSTTornado Warning Tornado observedJANLamar, Marion49 min
Nov 30, 2:15 AM CSTFlash Flood WarningJANForrest, Lamar2 hr
Nov 30, 2:26 AM CSTSevere Thunderstorm WarningJANForrest34 min
Nov 30, 2:30 AM CSTSevere Thunderstorm WarningJANLamar, Marion45 min
Nov 30, 2:36 AM CSTTornado WarningJANLamar, Marion44 min
Nov 30, 3:08 AM CSTSevere Thunderstorm WarningJANForrest37 min

Nearby

Flash Flood Warnings in Mississippi, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.